Jump to content
Important Survey - Please Participate ×

Seroquel Klonopin and fluctuating blood pressure. Inosital or propranolol or ???


[Ca...]

Recommended Posts

I take .75 mg of Seroquel at night for insomnia. Am on 1.25 mg of Klonopin too (down from 2 mg). The problem is that after I take my Seroquel dose my bp drops to 120/80 (which is good!). Then before the next dose my BP goes up to about 155/95. Has gone as high as 177/105 on an extremely anxious day so I went to the ER and they prescribed lisinopril. I am reluctant to take it. I consulted with a pharmacist who said propranodol might be better, especially with my Klonopin taper and anxiety issues. I also have high cholesterol (take omega-3). I have GAD and depressive bipolar 1, so I don't want to mess around with anything that would affect my relative stability.

Any suggestions? I want to know about your experiences. I see my GP on Tuesday and would like to have good info for her to make a decision on the best way to proceed. I also take 200 mg of Lamictal.

Link to comment
Share on other sites

Hi Casey,

 

Sorry you are having these problems with your blood pressure.  Labile BP is pretty common I withdrawal.  What you are experiencing sounds to me like interdose withdrawals because your BP goes up as your dose wears off.

 

Do you have a preexisting diagnosis of high blood pressure?  Do you have other risk factors for and/or a family history of hypertension?  If not, then your BP fluctuations are probably all down to withdrawals.  In which case, propandolol might be the best choice for you.  These are questions you should address with your doctor.  It is best to have things like this checked out if only for your peace of mind.  I would be less inclined to let the ER treat BP as a one-off occurrence instead of going to your  doctor who knows you and over time can treat you in a more consistent manner if necessary.

 

Here is my experience.  I have a preexisting diagnosis of high blood pressure.  Prior to withdrawal this time around, I was on amlodipine for it, which controlled it very well.  I found that with acute withdrawal, the amlodipine no longer agreed with me.  It tends to make your heart rate go up under normal circumstances, but with withdrawal, my heart rate was extremely high.  My BP also fluctuated wildly during acute, as high as 190/120.  So my doctor prescribed a beta blocker (propandolol is one, I am on another) for both the high heart rate and BP control.  This has done the trick for me nicely over time.  An added benefit is that it also tends to decrease my anxiety. 

 

I am not a doctor and don't want to give you medical advice so you have to make the decision of what is best for you.  Good luck in whatever you decide.

 

:smitten:

She

Link to comment
Share on other sites

It is probably was a pre-existing condition made worse by tapering. And masked by meds. I just took a tiny bit of Seroquel to see if it goes down.
Link to comment
Share on other sites

×
×
  • Create New...